Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

does allergy to ingested NSAIDs mean I can't use NSAID creams?

I have an anaphylaxis reaction to all NSAIDs: aspirin, ibuprophen, Aleve, etc. Is it safe for me to use a pain cream that calls itself an NSAID?

advertisement

Comments

  • nutcase007nnutcase007 United StatesPosts: 795

    @kerayne - I highly recommend that you consult with your doctor before trying any NSAID cream.  You said that you have had  anaphylaxis reactions to oral NSAIDs.  Sometimes the reactions are with the binders in the drugs, but I'm guessing your reaction is with the NSAIDs.  Please, be very careful!

  • I am allergic to NSAIDS as they cause stomach bleeds and hives. Recently saw my doc for neck/shoulder pain and was prescribed Voltaren gel which works great and with zero problems. 

  • advertisement
  • Yup, I use Voltaren cream as well.  Great stuff.

  • dilaurodilauro ConnecticutPosts: 13,186

    Different people react differently to NSAIDS.   Some will get almost immediate stomach problems after taking one or two doses of OTC or prescribed NSAIDS.   While others can take those same medications for weeks and weeks before they have any problem and some never have a problem.

    I have heard so many times people being allergic to NSAIDs.  For some, that is a problem with stomach disorders.  Those that are really allergic to NSAIDs normally break out in a rash as soon as they take them.   But, like I said, everyone is different, so I dont think there is one blanket statement  that would apply to everyone.

    I can take NSAIDs for a while, but then after a week or two, my stomach starts to act up.  But as the others have said, Voltaren seems to be different.   I've used this gel for almost 4 years now and have never run into a problem.

    But none of us are medical professionals, so , I would check and discuss this with your doctor

    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • I get severe edema in the feet and ankles from ingested nsaids so I avoid them topically as well

  • advertisement
advertisement
Sign In or Register to comment.